Abstract and Applied Analysis

On Asymptotic Pointwise Contractions in Modular Metric Spaces

Afrah A. N. Abdou

Full-text: Open access

Abstract

In this paper we study and prove some new fixed points theorems for pointwise and asymptotic pointwise contraction mappings in modular metric spaces.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 501631, 7 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393511922

Digital Object Identifier
doi:10.1155/2013/501631

Mathematical Reviews number (MathSciNet)
MR3064540

Zentralblatt MATH identifier
1292.54020

Citation

Abdou, Afrah A. N. On Asymptotic Pointwise Contractions in Modular Metric Spaces. Abstr. Appl. Anal. 2013 (2013), Article ID 501631, 7 pages. doi:10.1155/2013/501631. https://projecteuclid.org/euclid.aaa/1393511922


Export citation

References

  • H. Nakano, Modulared Semi-Ordered Linear Spaces, Maruzen, Tokyo, Japan, 1950.
  • V. V. Chistyakov, “Modular metric spaces. I. Basic concepts,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 72, no. 1, pp. 1–14, 2010.
  • V. V. Chistyakov, “Modular metric spaces. II. Application to superposition operators,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 72, no. 1, pp. 15–30, 2010.
  • J. Musielak, Orlicz Spaces and Modular Spaces, vol. 1034 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1983.
  • W. Orlicz, Collected Papers. Part I, II, PWN–-Polish Scientific, Warsaw, Poland, 1988.
  • M. A. Khamsi, W. M. Kozłowski, and S. Reich, “Fixed point theory in modular function spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 14, no. 11, pp. 935–953, 1990.
  • M. A. Khamsi and W. M. Kozlowski, “On asymptotic pointwise contractions in modular function spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 73, no. 9, pp. 2957–2967, 2010.
  • M. A. Khamsi and W. M. Kozlowski, “On asymptotic pointwise nonexpansive mappings in modular function spaces,” Journal of Mathematical Analysis and Applications, vol. 380, no. 2, pp. 697–708, 2011.
  • L. P. Belluce and W. A. Kirk, “Fixed-point theorems for families of contraction mappings,” Pacific Journal of Mathematics, vol. 18, pp. 213–217, 1966.
  • L. P. Belluce and W. A. Kirk, “Nonexpansive mappings and fixed-points in Banach spaces,” Illinois Journal of Mathematics, vol. 11, pp. 474–479, 1967.
  • F. E. Browder, “Nonexpansive nonlinear operators in a Banach space,” Proceedings of the National Academy of Sciences of the United States of America, vol. 54, pp. 1041–1044, 1965.
  • R. E. Bruck Jr., “A common fixed point theorem for a commuting family of nonexpansive mappings,” Pacific Journal of Mathematics, vol. 53, pp. 59–71, 1974.
  • R. DeMarr, “Common fixed points for commuting contraction mappings,” Pacific Journal of Mathematics, vol. 13, pp. 1139–1141, 1963.
  • T. C. Lim, “A fixed point theorem for families on nonexpansive mappings,” Pacific Journal of Mathematics, vol. 53, pp. 487–493, 1974.
  • K. Goebel and S. Reich, Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings, vol. 83 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1984.
  • K. Goebel, T. Sekowski, and A. Stachura, “Uniform convexity of the hyperbolic metric and fixed points of holomorphic mappings in the Hilbert ball,” Nonlinear Analysis, vol. 4, no. 5, pp. 1011–1021, 1980.
  • W. A. Kirk, “Fixed point theorems in CAT(0) spaces and $\mathbb{R}$-trees,” Fixed Point Theory and Applications, no. 4, pp. 309–316, 2004.
  • W. A. Kirk, “Fixed points of asymptotic contractions,” Journal of Mathematical Analysis and Applications, vol. 277, no. 2, pp. 645–650, 2003.
  • W. A. Kirk, “Asymptotic pointwise contractions, plenary lecture,” in Proceedings of the 8th International Conference on Fixed Point Theory and Its Applications, Chiang Mai University, July 2007.
  • N. Hussain and M. A. Khamsi, “On asymptotic pointwise contractions in metric spaces,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 71, no. 10, pp. 4423–4429, 2009.
  • W. A. Kirk and H.-K. Xu, “Asymptotic pointwise contractions,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 69, no. 12, pp. 4706–4712, 2008.
  • M. A. Khamsi and W. A. Kirk, An Introduction to Metric Spaces and Fixed Point Theory, John Wiley, New York, NY, USA, 2001.
  • W. M. Kozlowski, Modular Function Spaces, vol. 122 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1988.
  • W. M. Kozlowski, “Notes on modular function spaces I,” Comment Mathematica, vol. 28, pp. 91–104, 1988.
  • W. M. Kozlowski, “Notes on modular function spaces II,” Comment Mathematica, vol. 28, pp. 105–120, 1988.
  • D. W. Boyd and J. S. W. Wong, “On nonlinear contractions,” Proceedings of the American Mathematical Society, vol. 20, pp. 458–464, 1969.